I’ve been having stomach pain and since digestive problems, got my 3 month blood work done and my Alt was elevated at 144 and my Ast was elevated at 58. Haven’t heard from my doctor yet as I saw my results online. I’m freaking out thinking I have something really wrong with me. Has anybody had these issues. I’m scared what they might find but I just had an abdominal CT scan a month And it said everything looked good and there was no masses or anything. Please Help!
Hi Ben, the meds we take can cause liver problems which usually first show as elevated liver enzymes. The GOOD NEWS is these resolve once the meds are stopped or doses reduced. Try not to panic (easier said than done, I know) but do put in a call to your doctor, don't wait around for their call especially if you are having pain/digestive problems.
Sybil,did you have upper abdominal pain as well. I have pain that under and near my ribs that goes to my back off and on not all the time? Just heard from my dr. And she is dropping me to 17.5 mg instead of 20mg to see if that will help.
First of all 3 times normal is considered very mild 56 is normal for Alt and 40 for AST. It varies by lab. It is highly doubtful that you would have any symptoms at the level you are at as most would consider you "normal" but in any event those symptoms would NOT be pain as you have described. These are liver enzymes so are describing something else going on in your body. if you took a tylenol a couple hours before your blood draw they would approach what yours are. Of course so could a bad Gall bladder and trust me THAT hurts......
Sybil, I should just not worry about the pain as its probably just another side affect of everything. But I just get worried about cancers and all. but nothing else on my blood work was high but the ALT and AST. I just had blood work and an abdominal CT scan a month ago when I had my appendix out and it said all my organs pancreas and all looked good. Exempt my appendix… ugggh…
Whoa you had your appendix out a month ago and thats all the higher your ALT and AST are???? Did you remind your Rheumie of this???? There is no way of knowing whether it is med related or the result of your appendix..... You may need that extra MTX. Were I you I'd ask her.
My alt and ast were normal before my surgery my alt was only 1 digit over… my surgeon told me I could not take my shot for a week after surgery and then I started back up again a week later.
gastrointestinal ugliness is part and parcel with PsA. I was having horrible horrible awful cramping and ickiness. Doc told me it was Inflammatory Bowel Syndrome, which basically means inflammation in my intestines created havoc. So they put me on Sulfasalazine, and I usually don't have too many problems...unless I forget to take the meds (shudder). Keep in mind, like the commercial says, 70% of your immune system is in the abdomen, so having issues there is probably not too terribly awful. I suspect that is where your problems lie, rather than being related to the Alt and Ast elevation.
I will mention it to mt primary doctor. He has me scheduled for an ultrasound of my liver and gallbladder on Friday morning. Will keep you all updated. Thank you all for the responses and help.